Alert archive / New York / Gale Warnings in 2020

Gale Warning 15, NWS Buffalo, NY

December 28, 2020

NWS Buffalo, NY issued this gale warning at Dec 28, 2020, 7:54 AM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 28, 2020, 7:54 AM EST (12:54 UTC)
Expired
Dec 28, 2020, 10:54 AM EST
In force
3 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

294 
WHUS71 KBUF 281254
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
754 AM EST Mon Dec 28 2020

LEZ040-041-282100-
/O.UPG.KBUF.SC.Y.0129.000000T0000Z-201229T1500Z/
/O.NEW.KBUF.GL.W.0015.201228T1254Z-201228T1600Z/
/O.NEW.KBUF.SC.Y.0130.201228T1600Z-201229T1500Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
754 AM EST Mon Dec 28 2020

...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
10 AM EST TUESDAY...

* WHAT...For the Gale Warning, southwest gales to 40 knots and 
  waves 9 to 12 feet. For the Small Craft Advisory, west winds to 
  30 knots and waves 9 to 12 feet expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...For the Gale Warning, until 11 AM EST this morning. For 
  the Small Craft Advisory, from 11 AM this morning to 10 AM EST 
  Tuesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LEZ020-282100-
/O.UPG.KBUF.SC.Y.0129.000000T0000Z-201229T0000Z/
/O.NEW.KBUF.GL.W.0015.201228T1254Z-201228T1600Z/
/O.NEW.KBUF.SC.Y.0130.201228T1600Z-201229T0000Z/
Upper Niagara River and Buffalo Harbor-
754 AM EST Mon Dec 28 2020

...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
EST THIS EVENING...

* WHAT...For the Gale Warning, southwest gales to 40 knots. For 
  the Small Craft Advisory, west winds 15 to 25 knots expected.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...For the Gale Warning, until 11 AM EST this morning. For 
  the Small Craft Advisory, from 11 AM this morning to 7 PM EST 
  this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LOZ030-282100-
/O.CON.KBUF.SC.Y.0129.000000T0000Z-201229T0000Z/
Lower Niagara River-
754 AM EST Mon Dec 28 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...West winds 15 to 25 knots.

* WHERE...The Lower Niagara River.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-282100-
/O.CON.KBUF.SC.Y.0129.000000T0000Z-201229T1500Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
754 AM EST Mon Dec 28 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
TUESDAY...

* WHAT...West winds to 30 knots and waves 6 to 9 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 10 AM EST Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-282100-
/O.CON.KBUF.SC.Y.0129.000000T0000Z-201229T2100Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
754 AM EST Mon Dec 28 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
TUESDAY...

* WHAT...West winds to 30 knots and waves 6 to 9 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...Until 4 PM EST Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ044-045-282100-
/O.CON.KBUF.SC.Y.0129.000000T0000Z-201229T2100Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
754 AM EST Mon Dec 28 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
TUESDAY...

* WHAT...West winds to 30 knots and waves 8 to 11 feet.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...Until 4 PM EST Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

SLZ022-024-282100-
/O.CON.KBUF.SC.Y.0129.201228T1400Z-201229T0000Z/
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
754 AM EST Mon Dec 28 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 25 knots expected.

* WHERE...The Saint Lawrence River from Cape Vincent to Saint 
  Regis.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
JLA
1 follow-up statement
018 
WHUS71 KBUF 281554
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1054 AM EST Mon Dec 28 2020

LEZ040-041-290000-
/O.CAN.KBUF.GL.W.0015.000000T0000Z-201228T1600Z/
/O.EXT.KBUF.SC.Y.0130.201228T1554Z-201229T1500Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1054 AM EST Mon Dec 28 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

* WHAT...West winds to 30 knots and waves 9 to 12 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 10 AM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-290000-
/O.CAN.KBUF.GL.W.0015.000000T0000Z-201228T1600Z/
/O.EXT.KBUF.SC.Y.0130.201228T1554Z-201229T0000Z/
Upper Niagara River and Buffalo Harbor-
1054 AM EST Mon Dec 28 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...GALE WARNING IS CANCELLED...

* WHAT...Southwest winds to 30 knots diminishing to west winds 15
  to 25 knots.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ030-290000-
/O.EXT.KBUF.SC.Y.0129.000000T0000Z-201229T0600Z/
Lower Niagara River-
1054 AM EST Mon Dec 28 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST TUESDAY...

* WHAT...West winds 15 to 25 knots.

* WHERE...The Lower Niagara River.

* WHEN...Until 1 AM EST Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-290000-
/O.CON.KBUF.SC.Y.0129.000000T0000Z-201229T1500Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1054 AM EST Mon Dec 28 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
TUESDAY...

* WHAT...West winds to 30 knots and waves 6 to 9 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 10 AM EST Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-290000-
/O.CON.KBUF.SC.Y.0129.000000T0000Z-201229T2100Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
1054 AM EST Mon Dec 28 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
TUESDAY...

* WHAT...West winds to 30 knots and waves 6 to 9 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...Until 4 PM EST Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ044-045-290000-
/O.CON.KBUF.SC.Y.0129.000000T0000Z-201229T2100Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1054 AM EST Mon Dec 28 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
TUESDAY...

* WHAT...West winds to 30 knots and waves 8 to 11 feet.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...Until 4 PM EST Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

SLZ022-024-290000-
/O.CON.KBUF.SC.Y.0129.000000T0000Z-201229T0000Z/
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
1054 AM EST Mon Dec 28 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 25 knots.

* WHERE...The Saint Lawrence River from Cape Vincent to Saint 
  Regis.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
JLA

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this gale warning went out at Dec 28, 6:32 AM EST, 1 hour 22 minutes earlier.

Area forecast discussion, Dec 28, 6:32 AM EST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
632 AM EST Mon Dec 28 2020

.SYNOPSIS...
Low pressure will pass by to the north of our region today, bringing
warmer and windier conditions to the area. A cold front will bring a
period of lower elevation rain and higher elevation snow this
morning across Western NY, and through much of the day east of Lake
Ontario. Colder air will bring a return to some lake effect snow
tonight through Tuesday morning southeast of Lakes Erie and Ontario.
Tuesday will be colder, but after that above normal temperatures
will return for Wednesday through next weekend.

&&

.NEAR TERM /THROUGH TUESDAY/...
Radar imagery showing fairly widespread precipitation across the
eastern Great Lakes early this morning, with the best coverage
across the Niagara Frontier and eastern Lake Ontario region, and a
relative lull in the Genesee Valley. Precipitation is falling as
rain across the lower elevations of Western NY, with wet snow across
the higher terrain of the Southern Tier and east of Lake Ontario.

Surface low pressure will move into southern Quebec today, with the
trailing cold front crossing the eastern Great Lakes this morning.
Deep moisture and convergence along the cold front combined with
DPVA from the associated mid level trough will produce a brief
period of widespread precipitation early this morning across Western
NY, and morning through early afternoon east of Lake Ontario. There
will be a relative minimum in precipitation amounts in the Genesee
Valley and western Finger Lakes with southwesterly downsloping off
the higher terrain of the western Southern Tier.

Precipitation type this morning across Western NY will be mainly
rain at lower elevations and wet snow across higher terrain. Expect
an inch or so of accumulation across the higher terrain this
morning. East of Lake Ontario, precipitation will start as mainly
wet snow even at lower elevations. The lower elevations should then
turn to rain by midday as warmer air arrives, with snow continuing
across the Tug Hill and western foothills of the Adirondacks. Expect
accumulations to range from 1-2 inches across lower elevations to 3-
4 inches across the Tug Hill where southwesterly upslope will
enhance snowfall.

It will turn quite windy this morning along and immediately behind
the cold front, especially in the typical post-frontal locations
northeast of Lake Erie. A brief window of 50-55 knots in the
boundary layer behind the front will begin to mix down as lapse
rates steepen and subsidence increases, supporting a brief window of
surface gusts around 50 mph along the Lake Erie shore northeast
across the Niagara Frontier to near Rochester. The wind should peak
mid to late morning before gradually diminishing this afternoon. A
Wind Advisory remains in effect. Outside of the Wind Advisory,
expect gusts of 25-35 mph to be common today, and up to 45 mph in
Jefferson County.

Following the synoptic precipitation, cold advection will increase
in the wake of the cold front. This will allow for a lake response
to start late this morning through this afternoon off Lake Erie, and
late afternoon off Lake Ontario. Lake induced equilibrium levels
will rise to 12K feet over Lake Ontario late tonight and early
Tuesday, supporting a more robust lake response than Lake Erie,
where drier air and lower inversion heights will keep the lake
response muted.

Off Lake Erie...

Expect multiple weak bands to develop on westerly flow late morning
through the afternoon, with upslope enhancement across the higher
terrain of the Chautauqua Ridge and Boston Hills. This will bring a
few inches of accumulation where bands persist from this afternoon
through tonight across the higher terrain. The lake effect may
initially set up near Buffalo late this morning and early afternoon,
allowing for a few wet snowflakes in the air but no accumulation.

A few scattered snow showers will continue Tuesday morning, with
lowering inversion heights and drier air forcing this to end by
afternoon. Any additional accumulation Tuesday morning will be an
inch or less on the hills.

Off Lake Ontario...

Westerly flow and cold advection will support a limited lake
response by late afternoon, with upslope enhancement bringing some
additional snow to the Tug Hill Plateau from late afternoon through
this evening, possibly adding a few more inches onto the synoptic
snow. The combination of synoptic snow and then lake effect will
give the Tug Hill 4-6 inches of accumulation total across the higher
elevations.

Later tonight and Tuesday morning a secondary cold front will move
southeast across Lake Ontario. The convergence from the cold front
will merge with pre-existing lake generated convergence, allowing
for a brief burst of heavier snow to develop southeast of the lake.
Mesoscale model guidance also suggests a brief upstream connection
to Lake Huron during this time frame, giving an added boost to the
band southeast of Lake Ontario. Mesoscale model guidance including
the 3km NAM, WRF windows, and GEM show a good deal of spread on
where this band will develop initially. Pattern recognition and mean
boundary layer flow suggests this band should develop late tonight
in central Oswego County, then move south towards northern Cayuga
and eastern Wayne counties Tuesday morning, before weakening by
midday. Expect accumulations of 3-5 inches in this area tonight
through Tuesday, with most of that coming in a relatively short
window late tonight and Tuesday morning.

The western end of this band will likely move onshore from eastern
Niagara County into the Rochester area as well late tonight and
Tuesday morning, with 1-2 inches of accumulation expected. This may
impact the Tuesday morning commute in the Rochester area.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
Sfc high pressure crests across the region Tuesday night then slides
to the Mid-Atlantic by early Wednesday morning. Dry weather
anticipated overnight, but southwest wind flow will pickup on the
western peripheral of the departing sfc high and ahead of an
advancing warm front.

Wednesday, breezy and much warmer ahead of the next system. There
might be a few sprinkles with the warm front, but most of the
precipitation will hold off until the cold front arrives. Highs will
climb into the upper 30s to low 40s in the wake of the warm front. A
tad bit cooler east of Lake Ontario where highs will stay in the 30s.
Otherwise, developing sfc low pressure tracks up across the upper
Great Lakes and then advances east across southern Ontario. Chances
for showers increase as we head into Wednesday evening as the cold
front advances east. 00Z model packages in good agreement with this
solution, then the front exits the region by Thursday afternoon. In
its wake, there is some hint of a weak lake response east and
southeast of the lakes late Thursday which then continues into the
evening hours. However, the airmass behind the front is dry and
marginally cold enough to support a decent lake response.

Thursday night, sfc high pressure quickly builds in from the west.
If any lake response occurs, it will be short lived and likely end
before the night is over with dry weather ensuing as we head
into Friday.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
The aforementioned cold front will move back north as a warm front
Friday-Saturday as a southern stream system moves into the Lower
Ohio River Valley. Another round of rain, potentially a soaking rain
will enter Western and North Central NY during this time. Although,
00Z model guidance diverges with the track and timing of the surface
low and then the amount of cold air that returns into the region. A
mix of rain and snow is possible through the weekend and may
transition to lake effect towards next week.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
Gusty southwest winds will develop this morning, especially
northeast of Lake Erie including KBUF, KIAG, and KROC. Expect gusts
of 35-45 knots in this area, and 25-30 knots elsewhere from this
morning through early afternoon. Winds will then gradually diminish
later today.

Rain and wet snow will continue across Western NY this morning, with
snow favored at higher elevations and rain at lower elevations. CIGS
will run MVFR across Western NY this morning. The lower elevation
rain and higher elevation snow will taper off later this morning.
East of Lake Ontario, snow will be the favored precipitation type
even at lower elevations this morning, with the lower elevations
changing to rain by midday or early afternoon while the higher
elevations remain snow. Widespread MVFR CIGS will continue today,
with VFR to MVFR VSBY in areas of rain, and IFR VSBY in areas of
snow.

Colder air will allow precipitation to change back to snow showers
this evening. Lake effect snow showers will develop east and
southeast of Lakes Erie and Ontario with local IFR. This will impact
KJHW at times.

Outlook...

Tuesday...Local IFR in lake effect snow showers southeast of the
lakes in the morning, otherwise VFR.
Wednesday...VFR.
Wednesday night and Thursday...MVFR/VFR with rain likely, possibly
ending as wet snow. LLWS possible.
Friday...MVFR with rain likely.

&&

.MARINE...
Low pressure will move by to the north of the region today with a
period of strong winds on Lakes Erie and Ontario. Sustained winds
will peak a little over 30 knots, just shy of gales most of the
time. Winds will veer from SSW to W through the day, then gradually
diminish late today through Tuesday. Small Craft Advisory conditions
will last through much of Tuesday before subsiding.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory until 1 AM EST Tuesday for NYZ007-008.
     Winter Weather Advisory until 4 PM EST Tuesday for NYZ006.
     Winter Weather Advisory from 9 PM this evening to 4 PM EST
     Tuesday for NYZ004-005.
     Wind Advisory until 4 PM EST this afternoon for NYZ001>003-
     010>012-019-085.
MARINE...Small Craft Advisory until 7 PM EST this evening for LEZ020.
         Small Craft Advisory until 10 AM EST Tuesday for LEZ040-
         041.
         Small Craft Advisory until 7 PM EST this evening for
         LOZ030.
         Small Craft Advisory until 10 AM EST Tuesday for LOZ042.
         Small Craft Advisory until 4 PM EST Tuesday for LOZ043>045.
         Small Craft Advisory until 7 PM EST this evening for
         SLZ022-024.

&&

SYNOPSIS...Hitchcock
NEAR TERM...Hitchcock
SHORT TERM...AR
LONG TERM...AR/HSK
AVIATION...Hitchcock
MARINE...Hitchcock
Hazardous weather outlook, Dec 28, 3:48 AM EST, 4 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
348 AM EST Mon Dec 28 2020

NYZ007-008-290900-
Jefferson-Lewis-
348 AM EST Mon Dec 28 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 AM
EST TUESDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ013-014-020-021-290900-
Livingston-Ontario-Cattaraugus-Allegany-
348 AM EST Mon Dec 28 2020

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>003-010>012-290900-
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-
348 AM EST Mon Dec 28 2020

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004-005-290900-
Wayne-Northern Cayuga-
348 AM EST Mon Dec 28 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 PM
EST TUESDAY...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-290900-
Oswego-
348 AM EST Mon Dec 28 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
EST TUESDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-085-290900-
Chautauqua-Southern Erie-
348 AM EST Mon Dec 28 2020

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-290900-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
348 AM EST Mon Dec 28 2020

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

A very brief period of near gale force winds will occur today on Lake
Erie and Lake Ontario.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

In the hours before

Special weather statement, Dec 28, 7:38 AM EST, 16 minutes before
Special Weather Statement
National Weather Service Buffalo NY
738 AM EST Mon Dec 28 2020

NYZ001-010-019-085-281500-
Niagara-Northern Erie-Chautauqua-Southern Erie-
Including the cities of Niagara Falls, Buffalo, Jamestown,
Orchard Park, and Springville
738 AM EST Mon Dec 28 2020

...STRONG SOUTHWEST WINDS THROUGH MID MORNING...

As winds shift off Lake Erie, expect a brief burst of winds up to
60 mph, especially along the Lake Erie shoreline, including in
portions of the Buffalo Metro. The strongest winds will last one
to two hours, then be followed by wind gusts up to 50 mph the rest
of this morning.

Unsecured objects will easily be blown about by these strong winds.
Travel may be difficult in high profile vehicles.

JLA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 3:46 AM ESTWinter Weather AdvisoryBUFCayuga, Jefferson, Lewis, Oswego, Wayne34 hr
Dec 28, 7:54 AM ESTSmall Craft AdvisoryBUF29 hr
Dec 28, 8:06 AM ESTLakeshore Flood AdvisoryBUFChautauqua, Erie3 hr

Nearby

Gale Warnings in New York, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.